Indiana, 2007

Damaging Winds in Indiana, September 25, 2007

September 25, 2007 · NWS IND · 12 events in 7 counties and zones

Severe storms moved through central Indiana on the evening of September 25, 2007. The main damage was due to thunderstorm winds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$12,000
Crop damage
None recorded
Events
12

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS IND wrote it up.

Severe storms moved through central Indiana on the evening of September 25, 2007. The main damage was due to thunderstorm winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Sep 25, 1:30 PM EST, 2 hours 30 minutes earlier.

Area forecast discussion, Sep 25, 1:30 PM EST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
230 PM EDT TUE SEP 25 2007

.DISCUSSION...

FORECAST FOCUS IS ON CHANCES FOR RAIN THROUGH THU.

AT 18Z COLD FRONT EXTENDED FROM WI INTO MO. TROPICAL PLUME OF
MOISTURE EXTENDED FROM LA NORTHWARD INTO IL AND IN. ON WV SATELLITE
AN UPPER WAVE WAS NOTED IN THE OVERALL FLOW ACROSS AR. SCT SHRA AND
ISOLD TSRA WERE ACROSS THE FORECAST AREA /FA/.

MODELS ARE IN FAIR AGREEMENT WITH THE CONTINUED EXCEPTION OF FRONTAL
WAVE ON WED. GFS/ECMWF/CANADIAN ALL INDICATE A WAVE IN SOME FASHION
WHILE NAM CONTINUES NOT TO. HOWEVER SREFS ALSO SHOW A WAVE. THUS
FEEL THAT A WAVE WILL FORM...THOUGH NOT NECESSARILY AS STRONG AS GFS
INDICATES DUE TO POSSIBLE MINOR FEEDBACK ISSUES. OTHERWISE WENT WITH
A BLEND.

CURRENT WAVE ACROSS AR THAT WAS HELPING PRODUCE TSRA CURRENTLY
ACROSS AR/MO/KY SHOULD BRING THE TSRA N INTO THE FA LATE THIS AFTN.
MEANWHILE COLD FRONT WILL SLOWLY MOVE SE REACHING THE FA LATE
TONIGHT. EXPECT SHRA/TSRA ACTIVITY ALONG AND AHEAD OF THE FRONT.
GIVEN ALL OF THIS LIKELY POPS CONTINUE TO LOOK GOOD ACROSS NWRN HALF
OF FA. ACROSS SERN HALF OF FA WILL GO HIGH CHANCE POPS WITH
SCATTERED WORDING DUE TO LATER ARRIVAL OF FRONT. GUIDANCE TEMPS ARE
SIMILAR AND LOOK REASONABLE GIVEN CLOUDS/RAIN.

ON WEDNESDAY FRONT WILL SLOWLY CROSS THE FA AS WAVE DEVELOPS ALONG
IT. WILL CONTINUE LIKELY POPS ACROSS MOST OF FA GIVEN THIS. WILL
DECREASE POPS A BIT ACROSS NORTHERN AREAS DURING THE AFTN AS FRONT
SINKS A LITTLE FARTHER SOUTH. MET/MAV GUIDANCE ARE SIMILAR AND LOOK
OK AGAIN.

WAVE WILL EXIT THE FA DURING WED NIGHT SO WILL CONTINUE CHANCE POPS.
SYSTEM LOOKS TO BE JUST FAR ENOUGH E ON THU TO REMOVE THE LINGERING
POPS ACROSS SRN FA. ANOTHER UPPER WAVE WILL MOVE ACROSS THE LAKES
THU AFTN BUT WILL NOT PRODUCE ANY PRECIP ACROSS FA DUE TO LACK OF
MOISTURE.

HIGH PRESSURE WILL THEN WORK IN FOR FRI/SAT PROVIDING NICE WEATHER.
ANOTHER FRONT WILL ARRIVE IN THE SUNDAY/SUNDAY NIGHT TIMEFRAME.
TIMING STILL UNCERTAIN SO WILL JUST KEEP SMALL CHANCE POPS SUN NIGHT.

&&

.AVIATION...DISCUSSION FOR 18Z TAF ISSUANCE.
WK VORT CENTER CURRENTLY MOVING ACROSS INDIANA CURRENTLY PRODUCING
NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS.  ACTIVITY SHOULD BECOME
MORE WIDELY SCATTERED THIS EVENING AS VORT CENTER CONTINUES EAST.
THEN NEXT ROUND OF MORE NUMEROUS PRECIPITATION WILL BE WITH COLD
FRONT WHICH WILL MOVE INTO KLAF AREA TOWARDS 09Z AND TO KIND AND
KLAF AREA NEAR OR SHORTLY AFTER 12Z. CEILINGS WILL BE MOSTLY VFR
UNTIL COLD FRONT AND DROPPING INTO LOWER MVFR CATEGORY OR POSSIBLY
IFR CATEGORY WITH FRONT.  MODELS ESPECIALLY GFS INDICATE FRONT MAY
STALL ACROSS CENTRAL INDIANA PROBABLY NEAR KHUF AND KIND AREA DURING
THE DAY ON WEDNESDAY SO LOWER CEILINGS NOT AS CERTAIN THERE.  ALSO
VSBYS SHOULD DROP INTO ALL AREAS LATE TONIGHT AND IMPROVE BACK TO
VFR BY END OF TAF PERIOD.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC...CS
AVIATION...JH
Hazardous weather outlook, Sep 25, 9:17 AM EST, 6 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1017 AM EDT TUE SEP 25 2007

INZ021-028>031-038-261430-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-TIPTON-
1017 AM EDT TUE SEP 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR FAR NORTHERN SECTIONS OF CENTRAL
INDIANA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS WILL BE LIKELY OVER THE AREA TODAY AND TONIGHT. THE
MAIN THREATS WILL BE HEAVY RAIN AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE WILL BE A CHANCE OF THUNDERSTORMS ON WEDNESDAY. THE MAIN
THREAT FROM THESE STORMS WILL BE HEAVY RAIN AND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

ORGANIZED SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER SPOTTERS
ARE ENCOURAGED TO REPORT ANY STRONG WINDS THEY OBSERVE.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ035>037-039>049-051>057-060>065-067>072-261430-
FOUNTAIN-MONTGOMERY-BOONE-HAMILTON-MADISON-DELAWARE-RANDOLPH-
VERMILLION-PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-
OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-
BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
1017 AM EDT TUE SEP 25 2007 /917 AM CDT TUE SEP 25 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT. THE MAIN THREATS FROM
THESE STORMS WILL BE HEAVY RAIN AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS WILL BE LIKELY ON WEDNESDAY. THE MAIN THREATS FROM
THESE STORMS WILL BE HEAVY RAIN AND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

ORGANIZED SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER SPOTTERS
ARE ENCOURAGED TO REPORT ANY STRONG WINDS THEY OBSERVE.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

The radar

The Indianapolis radar (KIND), 94 km away, was scanning. The volume nearest the first event began at 20:59 UTC.

Open the radar archive at this moment

Event by event

12 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Jennings

When
September 25, 4:00 PM EST
Where
Jennings County, Hayden
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
38.980, -85.730

A tree was reported down due to damaging thunderstorm winds.

Thunderstorm Wind, Jennings

When
September 25, 4:10 PM EST
Where
Jennings County, Brewersville
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
39.080, -85.600

Trees were reported down due to damaging thunderstorm winds.

Thunderstorm Wind, Hendricks

When
September 25, 4:26 PM EST
Where
Hendricks County, 2 mi NW of Pittsboro
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
39.891, -86.497

Construction trailers were blown onto I-74 at mile marker 60 due to damaging thunderstorm winds.

Thunderstorm Wind, Jackson

When
September 25, 5:16 PM EST
Where
Jackson County, 5 mi N of Seymour
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
39.042, -85.900

Power lines were reported down just north of I-65 and SR 11 due to damaging thunderstorm winds.

Thunderstorm Wind, Henry

When
September 25, 5:58 PM EST
Where
Henry County, New Castle
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
Law Enforcement
Coordinates
39.920, -85.370

A power pole was down, a tree was reported to be on a road, and a large produce tent was blown over in New Castle due to damaging thunderstorm winds. Several trees were reported to be down in other locations around the county as well.

Thunderstorm Wind, Madison

When
September 25, 6:02 PM EST
Where
Madison County, 3 mi S of Pendleton
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
39.957, -85.750

Trees were reported down due to damaging thunderstorm winds.

Thunderstorm Wind, Madison

When
September 25, 6:03 PM EST
Where
Madison County, 0.5 mi S of Markleville
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
39.973, -85.620

Trees were reported down due to damaging thunderstorm winds.

Thunderstorm Wind, Delaware

When
September 25, 6:07 PM EST
Where
Delaware County, Yorktown
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
40.170, -85.500

Power lines and trees were reported down due to damaging thunderstorm winds.

Thunderstorm Wind, Madison

When
September 25, 6:08 PM EST
Where
Madison County, 4 mi N of Markleville
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
40.038, -85.620

Trees were reported down due to damaging thunderstorm winds.

Thunderstorm Wind, Delaware

When
September 25, 6:12 PM EST
Where
Delaware County, Muncie
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
40.180, -85.400

Power lines and trees were reported to be down due to damaging thunderstorm winds.

Thunderstorm Wind, Delaware

When
September 25, 6:21 PM EST
Where
Delaware County, Eaton
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
40.330, -85.350

Trees and power lines were reported down due to damaging thunderstorm winds.

Thunderstorm Wind, Randolph

When
September 25, 6:50 PM EST
Where
Randolph County, Union City
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
40.200, -84.820

Trees were reported down due to damaging thunderstorm winds.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2007Every state in 2007This day in weather historyWarnings in Indiana, September 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 54562, 54563, 54564, 54565, 54566, 54567, 54568, 54571, 54573, 54581, 54579, 54575.